MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON ASPHERIC UV ABSORBING IOL WITH AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. CLAREON ASPHERIC UV ABSORBING IOL WITH AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS
Model Number CCA0T0
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Corneal Edema (1791); Blurred Vision (2137); Visual Impairment (2138); Visual Disturbances (2140); Eye Pain (4467)
Type of Reportable Event Serious Injury
Event or Problem Description
A physician reported that, patient with a status post lasik who underwent cataract surgery with the intraocular lens (iol) implant procedure who targeted for plano, ended up with a myopic surprise about -3.75 with some minor cylinder in the left eye.There are two medical device reports associated with this patient.This report is associated with the left eye.Additional information has been requested however no further information received.Additional information received and stated that, the patient being seen for follow-up postop surgery status post cataract extraction with iol and mlris (with monofocal distance) of the left lens.The surgery was performed on 1 day od, 1 week os.Since the surgery, the patient has noticed that colors appear more vivid and objects appear brighter in the affected eye.The patient has slept with an eye shield and taken eye medications as prescribed.The patient is taking the following medications in their right eye: corticosteroid, antibiotic and non-steroidal anti-inflammatory drugs (nsaids).Recommended to continue drops and shields.The patient status post cataract extraction 1 day os.The patient reports that she has minor pain but felt this as went away.On slit lamp examination right eye showed minor edema at the incision site and min endo tracking, trace corneal arcus.Anterior chamber cells were presented (cell 1-2 +).The patient status was improved.On (b)(6) 2024 the patient complained of major distortion, blurred vision and swelling.Treatment was unchanged.It was reported that the patient was scared and frustrated with the results of her surgery.The patient is bothered by her visual acuity for distance but reading distance is doing well.A refraction was completed today and patient does better with an refraction.Surgeon had a discussion with patient about findings and how her vision is not what we were expecting.The surgeon counseled patient to get an inexpensive pair of glasses for the time being while doing some research and figure out what is going on.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information provided in h.3., h.6.And h.11.The product was not returned for analysis.The hcp states " post operatively she ended up with a myopic surprise about -3.75 with some minor cyl in both eyes.I wanted to inquire about this with someone and get some help on knowing how my calculations were so off".The root cause for the reported complaint appears to be a coincidental event that was unrelated to the product as user facility reported that according to the surgeon, the iol did not cause the event.He states "post operatively she ended up with a myopic surprise about -3.75 with some minor cyl in both eyes.I wanted to inquire about this with someone and get some help on knowing how my calculations were so off".Based on this information, the product did not cause/contribute to the event.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON ASPHERIC UV ABSORBING IOL WITH AUTONOME DELIVERY SYSTEM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21749946
Report Number9612169-2025-00501
Device Sequence Number8236011
Product Code HQL
UDI-Device Identifier00380652397360
UDI-Public(01)00380652397360(17)271008(11)231010(10)25733443
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCCA0T0
Device Lot Number25733443
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/04/2025
Supplement Date Received by Manufacturer05/21/2025
Initial Report FDA Received Date04/02/2025
Supplement Report FDA Received Date06/19/2025
Date Device Manufactured10/10/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
J&J LRI CALCULATOR.; VISCOAT OPHTHALMIC VISCOSURGICAL DEVICE.
Outcome Attributed to Adverse Event Other;
Patient Age75 YR
Patient SexFemale